MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED; SYSTEM, BLOOD CULTURING
Model Number 441386
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd bactec¿ fx, instrument bottom, packaged produced a false positive on the anaerobic bottle with no growth.A gram stain was performed and the bottle was returned to the instrument, but the results were not provided.There was no indication that results were reported, and there was no report of patient impact.The following information was provided by the initial reporter: "customer is having anaerobic bottles go positive with no growth (false positive)" "the bottles have been gram stained and put back onto the instrument.Customer stated that false positives were anaerobic bottles from lot #1294783.".
 
Additional Manufacturer Narrative
After further evaluation of the complaint, it has been determined that the previously submitted report was sent in error.There was no report of serious injury, medical intervention, or reportable device malfunction.Therefore this is not considered to be a reportable malfunction.
 
Event or Problem Description
It was reported that the bd bactec¿ fx, instrument bottom, packaged produced a false positive on the anaerobic bottle with no growth.A gram stain was performed and the bottle was returned to the instrument, but the results were not provided.There was no indication that results were reported, and there was no report of patient impact.The following information was provided by the initial reporter: "customer is having anaerobic bottles go positive with no growth (false positive)." "the bottles have been gram stained and put back onto the instrument.Customer stated that false positives were anaerobic bottles from lot #1294783.".

Brand Name
BD BACTEC¿ FX, INSTRUMENT BOTTOM, PACKAGED
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14187838
Report Number1119779-2022-00591
Device Sequence Number14547431
Product Code MDB
UDI-Device Identifier00382904413866
UDI-Public00382904413866
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K915796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number441386
Device Catalogue Number441386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date04/22/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown